Missouri, 2004Flood in Missouri, November 1 to 3, 2004
November 1 to 3, 2004 · NWS EAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Nov 1, 2:35 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Nov 1, 2:35 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
235 PM CST MON NOV 1 2004
.DISCUSSION...
INTERESTING FORECAST FOR THE NEXT THREE DAYS ACROSS THE REGION.
IMMEDIATE SHORT TERM CONCERNS ARE THE POTENTIAL FOR SHOWERS
TONIGHT. RADAR TRENDS OVER THE PAST TWO HOURS CONTINUE TO INDICATE
A LOOSELY ORGANIZED BAND OF SHOWERS FROM NEAR PRINCETON...SOUTH TO
THE EASTERN METRO THEN WEST INTO EAST CENTRAL KANSAS. SHOULD SEE
THESE SHOWERS WANE SOMEWHAT THIS EVENING AS STRONG LOW LEVEL
NORTHERLY FLOW PICKS UP ACROSS THE AREA. WELL MIXED BOUNDARY LAYER
PRECLUDES CONCERNS ABOUT FOG...BUT TIME SECTIONS FROM THE 12Z
ETA/GFS INDICATE A VERY SATURATED AIRMASS. LOOKS LIKE A NIGHT
CHARACTERIZED BY DECENT VISIBILITIES BUT IFR CLOUD DECKS. WILL KEEP
A MENTION OF SCATTERED SHOWERS (30%) THROUGH MIDNIGHT THEN TAPER
THINGS OFF BY TUESDAY MORNING. TEMPERATURES WILL FALL DECENTLY
TONIGHT IN A DECENT CAA REGIME DESPITE THE LOW CLOUDS. I DID BUMP
LOWS AT LEAST A CATEGORY UP FROM THE PREVIOUS FORECAST...MORE IN
LINE WITH THE FWC/MET GUIDANCE.
TUESDAY OFFERS A QUIET DAY IN BETWEEN SYSTEMS. STILL DO EXPECT A
FAIR AMOUNT OF STRATOCUMULUS CLOUD COVER...AND BORDERLINE BREEZY
CONDITIONS FOR MUCH OF THE DAY. OUR NEXT BIG CHALLENGE COMES WITH
THE NEXT VIGOROUS STORM SYSTEM...SLATED TO ARRIVE BY EARLY WEDNESDAY
MORNING. 18Z ETA RUN APPEARS TO BE TRENDING MORE TOWARDS THE 12Z
GFS IN TERMS OF ITS HANDLING OF THE STRONGEST LIFT AND SURFACE
FEATURES. GIVEN MODEST ISENTROPIC LIFT NOTED ON THE 300K
SURFACE...AND VERY IMPRESSIVE OMEGA FIELDS OFF THE 12Z GFS/18Z
ETA...DO EXPECT A DECENT RAIN SHIELD TO DEVELOP IN ADVANCE OF THE
UPPER LEVEL LOW WEDNESDAY. THE AREAS LIKELY AFFECTED BY THIS RAIN
WILL BE ALONG AND SOUTH OF I-70...AND EAST OF STATE LINE TOWARDS
CENTRAL MISSOURI. I INTRODUCED LOW POPS EARLIER THIS MORNING FOR
THIS AREA...AND WILL BUMP EVEN HIGHER THIS AFTERNOON. SYSTEM IS
QUITE VIGOROUS /NOTE 8 TO 15 MBS-1 OMEGA LIFT/ AND WITH COLD POOL
ACCOMPANYING THE UPPER LEVEL LOW...MAY ALSO SEE EMBEDDED CONVECTION
WITHIN A LARGER RAIN SHIELD. EARLIER CONCERNS ABOUT ANY SNOW MIXING
WITH THE RAIN WERE TIED TO THE OUTLIER 12Z ETA RUN...AND AT THE
MOMENT HAVE NO CONCERNS ABOUT THIS MATERIALIZING GIVEN LOW LEVEL
THERMO STRUCTURE. RAIN SHOULD END WEDNESDAY EVENING...AS A COLD
FRONT WILL SCOUR THE BOUNDARY LAYER BEHIND THE UPPER LEVEL LOW BY
THURSDAY.
HUDSON
A SIGNIFICANT PATTERN CHANGE IS EXPECTED ACROSS THE CONUS NEXT WEEK.
A TRAILING COLD FRONT FROM A LOW OVER JAMES BAY WILL TRAVERSE THE
FORECAST AREA THURSDAY...AS AN UPPER SHORTWAVE DROPS FROM THE
NORTHERN PLAINS ACROSS THE UPPER MIDWEST. A STRONG RIDGE WILL THEN
BUILD INTO THE PACIFIC NORTHWEST WHILE AN AMPLIFYING TROUGH FORMS
OVER THE EAST. THIS PATTERN TRANSLATES TO SURFACE HIGH PRESSURE
EXTENDING EAST ACROSS THE AREA AND A DRY FORECAST GOING INTO NEXT
WEEKEND. A COUPLE OF SHORTWAVES LOOK TO REINFORCE THE EASTERN TROUGH
LATE IN THE WEEK/WEEKEND...DRAWING COOLER TEMPERATURES SOUTHWARD.
HAVE FORECAST TEMPERATURES ON THE DOWNWARD TREND SUNDAY
NIGHT/MONDAY...WITH THE BRUNT OF THE COLDER TEMPERATURES REACHING
INTO THE OHIO VALLEY.
STOFLET
&&
.PREV DISCUSSION...
1005 AM CST...
RADAR TRENDS AND 12Z ETA RUN BOTH POINT TO A MINIMUM OF RAINFALL
THROUGH THIS AFTERNOON ACROSS WEST CENTRAL INTO CENTRAL MISSOURI.
DEFORMATION BAND SETTING UP TO THE NORTHWEST OF KANSAS CITY AT THE
MOMENT...AND BEST DYNAMICS HELPING TO FOCUS HEAVIER RAINFALL THREAT
FROM THE OZARKS NORTHEAST INTO EASTERN MISSOURI.
WITH THIS SCENARIO IN MIND...HAVE OPTED TO CANCEL THE FLOOD WATCH
FOR WEST CENTRAL INTO CENTRAL MISSOURI. FLOODING PROBLEMS CONTINUE
IN CENTRAL MISSOURI...BUT ANY ADDITIONAL RAINFALL WILL NOT BE
SIGNIFICANT ENOUGH TO WARRANT CONCERNS FOR AGGRAVATING THE FLOOD
THREAT.
HAVE ADJUSTED GOING FORECAST TO REFLECT TRENDS IN BETWEEN THE
DEFORMATION BAND AND THE HEAVIER RAIN TO THE SOUTH...LIGHT
RAIN...DRIZZLE AND FOG. LOCAL VISIBILITIES HAVE CRASHED TO A MILE OR
LESS FROM THE KC METRO NORTHEAST TO CARROLLTON. WILL WATCH THIS
CLOSELY FOR TRENDS AND A POTENTIAL DENSE FOG ADVISORY IF IT
PERSISTS. OTHERWISE...KEPT POPS AT 100 PERCENT AREA WIDE...WITH
NEAR STEADY TEMPERATURES THROUGHOUT THE DAY.
12Z MODEL RUNS LOOKING VERY INTERESTING FOR WEDNESDAY AFTERNOON INTO
WEDNESDAY EVENING...ESPECIALLY ACROSS NORTHEAST KANSAS INTO FAR
NORTHWEST MISSOURI. PATTERN LOOKS VERY CONDUSIVE TO A DYNAMIC
COOLING EVENT IN THE NORTHWEST QUADRANT OF THE EJECTING LOW PRESSURE
SYSTEM. ALTHOUGH THICKNESSES ARE TOO HIGH FOR SNOW PER SE...FORECAST
SOUNDINGS ARE ONLY A SMIDGE ABOVE ZERO BY 00Z THURSDAY. WILL LOOK
INTO THIS CLOSELY TO SEE WHETHER A RAIN/SNOW MIX MAY DEVELOP FROM ST
JOSEPH NORTHWARD LATE WEDNESDAY AFTERNOON. MORE ON THIS LATER TODAY.
HUDSON
235 AM CST...
EARLY MORNING SATELLITE IMAGERY AND UPPER AIR OBSERVATIONS INDICATE
LONGWAVE TROUGH ACROSS ROCKIES/INTERMOUNTAIN WEST BEGINNING TO CLOSE
OFF OVER FOUR CORNERS REGION. AHEAD OF THIS FEATURE LARGE PLUME OF
SUBTROPICAL MOISTURE CONTINUES TO FEED NORTHWARD INTO SOUTHERN
PLAINS/LOWER MO/MIDDLE MS VALLEY. LARGE SCALE UPPER LEVEL DIFFLUENCE
COMBINED WITH WEAK PERTURBATIONS EMBEDDED WITHIN BROAD SOUTHWESTERLY
FLOW ACROSS REGION CONTINUE TO RESULT IN BROAD AREA OF MODERATE TO
OCCASIONALLY HEAVY PRECIPITATION EXTENDING ACROSS EASTERN THIRD OF
CWA...WHILE LIGHTER PRECIPITATION CONTINUES TO FALL ACROSS WESTERN
TWO THIRDS. EXPECT DEEP LAYER MOISTURE AXIS TO SLOWLY SHIFT EAST
TODAY AS UPPER LOW DIGS INTO WEST TX BY 00Z...ALLOWING PRECIPITATION
TO TAPER OFF ACROSS WESTERN CWA BY THIS AFTERNOON. WILL RETAIN GOING
FLOOD WATCH ACROSS SOUTHERN CWA...AS RAINFALL ESTIMATES INDICATE UP
TO 2 INCHES OF RAIN HAS FALLEN ACROSS SOUTHEASTERN CWA...AND MAY SEE
IN EXCESS OF ANOTHER INCH OR SO THROUGH THIS MORNING BEFORE RAIN
TAPERS OFF LATE TODAY. EXPECT TEMPS TO REMAIN STEADY OR FALL
SLIGHTLY THROUGHOUT THE DAY TODAY.
MODELS HAVE COME TO CONSENSUS WITH EVOLUTION OF FOUR CORNERS
LOW...ALBEIT THIS SOLUTION DIFFERS FROM PREVIOUS MODEL RUNS. MODELS
NOW AGREE ON SLOWING SYSTEM CONSIDERABLY AND MAINTAINING CLOSED MID
LEVEL CIRCULATION CENTER AS IT EJECTS ACROSS REGION LATE TUESDAY
INTO WEDNESDAY. UPPER LEVEL DIFFLUENCE/DEEP LAYER Q-VECTOR
CONVERGENCE WITHIN NORTHEAST QUADRANT OF LOW PROGGED TO SPREAD INTO
SOUTHERN/EASTERN CWA DURING THE DAY WEDNESDAY. AS A RESULT HAVE
INSERTED POPS INTO THIS PERIOD...HOWEVER HAVE LEFT IN CHANCE
CATEGORY GIVEN CONSIDERABLE CHANCE FROM PREVIOUS MODEL RUNS.
SEAMAN
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
WFO EAX
Hazardous weather outlook, Nov 1, 1:00 PM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CST MON NOV 1 2004
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021200-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
LINGERING FLOODING CONCERNS WILL PERSIST ACROSS CENTRAL MISSOURI
THIS AFTERNOON...WHERE A NUMBER OF AREA RIVERS AND CREEKS REMAIN AT
OR ABOVE FLOOD STAGE. LINGERING SHOWERS WILL PERSIST THIS
AFTERNOON...BUT THEY WILL NOT PRODUCE A SIGNFICANT AMOUNT OF
RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ANOTHER STORM SYSTEM WILL SPREAD RAIN BACK INTO PORTIONS OF WEST
CENTRAL INTO CENTRAL MISSOURI ON WEDNESDAY. AN ADDITIONAL QUARTER TO
HALF INCH OF RAIN IS POSSIBLE...BUT AT THE MOMENT THIS RAINFALL IS
NOT EXPECTED TO BE HEAVY ENOUGH TO PRODUCE ADDITIONAL FLOODING.
IF THE STORM SYSTEM DEEPENS RAPIDLY...AS SOME OF THE COMPUTER
FORECAST GUIDANCE SUGGESTS THIS AFTERNOON...THERE COULD BE A
RAIN/SNOW MIX FOR A BRIEF PERIOD OF TIME ACROSS FAR NORTHWEST
MISSOURI WEDNESDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.
HUDSON
Flood, Cooper
- When
- November 1, 6:00 PM CST to November 3, 6:00 AM CST
- Where
- Cooper forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.844, -92.810 (the zone’s center; the record gives no point)
The Petite Saline Creek near Boonville crested at 21.60 feet, or 5.60 feet above flood stage. The Lamine River near Otterville crested at 19.57 feet, or 4.57 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Missouri, November 1, 2004$50,000 · F1 · 1 event
- Flash Flooding in Oklahoma, November 1, 2004$93,000 · 7 events
- Damaging Wind in Oklahoma, November 1, 2004$90,000 · 60 kt wind · 1 event
- Tornado in Louisiana, November 1, 2004$75,000 · F0 · 1 event
- Flash Flooding in Arkansas, November 1, 2004$25,000 · 6 events
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Drought in Colorado, November 1 to 30, 200421 events
- Tornado in Louisiana, November 1, 2004$25,000 · F0 · 1 event
- Hail in Oklahoma, November 1, 20041 in hail · 8 events
- Drought in Utah, November 1 to 30, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428065.